Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 26, 2018, 7:55 PM CST for 12 counties in Oklahoma. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 26, 2018, 7:55 PM CST (01:55 UTC)
- Expired
- Dec 26, 2018, 8:45 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Cleveland County, OK, Garvin County, OK, Grady County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 15 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 7:58 PM CST | TSTM WND GST 60 | Pauls Valley, OK | |
| Dec 26, 8:01 PM CST | TSTM WND GST 62 | 7 Sw Oklahoma City, OK | ASOS MEASUREMENT. CORRECTED POSITION |
| Dec 26, 8:01 PM CST | TSTM WND GST 62 | Oklahoma City, OK | ASOS MEASUREMENT |
| Dec 26, 8:17 PM CST | TSTM WND DMG | 1 Ssw Stratford, OK | EM REPORTS A TRAILER WITH THE ROOF PEELED BACK AND BARN DAMAGE. |
| Dec 26, 8:24 PM CST | TSTM WND DMG | Purcell, OK | POWER OUTAGES REPORTED IN SOUTH PURCELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 5:06 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS54 KOUN 270155
SVROUN
OKC017-027-049-051-081-083-087-099-109-123-125-133-270245-
/O.NEW.KOUN.SV.W.0613.181227T0155Z-181227T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
755 PM CST WED DEC 26 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Eastern Garvin County in southern Oklahoma...
Northeastern Grady County in central Oklahoma...
Southwestern Seminole County in east central Oklahoma...
Oklahoma County in central Oklahoma...
Southwestern Lincoln County in central Oklahoma...
Cleveland County in central Oklahoma...
Northwestern Pontotoc County in east central Oklahoma...
Southeastern Logan County in central Oklahoma...
Northwestern Murray County in southern Oklahoma...
Southeastern Canadian County in central Oklahoma...
Pottawatomie County in central Oklahoma...
McClain County in central Oklahoma...
* Until 845 PM CST.
* At 755 PM CST, severe thunderstorms were located along a line
extending from near Oklahoma City to 4 miles south of Washington to
4 miles southwest of Wynnewood, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oklahoma City, Norman, southeastern Edmond, Moore, Midwest City,
Shawnee, Del City, Ada, Newcastle, Blanchard, Tecumseh, Pauls
Valley, Purcell, Bethany, Mustang, Choctaw, Warr Acres, Noble,
Tuttle and Harrah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3581 9707 3544 9682 3483 9653 3449 9723
3496 9752 3540 9781
TIME...MOT...LOC 0155Z 229DEG 53KT 3537 9772 3500 9747 3460 9722
HAIL...<.75IN
WIND...60MPH
$$
302 follow-up statements
481
WWUS54 KOUN 270230
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
830 PM CST WED DEC 26 2018
OKC017-051-083-099-270240-
/O.CAN.KOUN.SV.W.0613.000000T0000Z-181227T0245Z/
Grady OK-Logan OK-Murray OK-Canadian OK-
830 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRADY...
SOUTHEASTERN LOGAN...NORTHWESTERN MURRAY AND SOUTHEASTERN CANADIAN
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3464 9693 3464 9697 3507 9734 3554 9754
3572 9719 3572 9714 3575 9714 3579 9707
3543 9682 3483 9653
TIME...MOT...LOC 0230Z 216DEG 40KT 3565 9727 3531 9713 3486 9678
$$
OKC027-049-081-087-109-123-125-133-270245-
/O.CON.KOUN.SV.W.0613.000000T0000Z-181227T0245Z/
Garvin OK-Seminole OK-Oklahoma OK-Lincoln OK-Cleveland OK-
Pontotoc OK-Pottawatomie OK-McClain OK-
830 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHEASTERN GARVIN...SOUTHWESTERN SEMINOLE...EASTERN OKLAHOMA...
SOUTHWESTERN LINCOLN...CLEVELAND...NORTHWESTERN PONTOTOC...
POTTAWATOMIE AND SOUTHEASTERN MCCLAIN COUNTIES...
At 830 PM CST, severe thunderstorms were located along a line
extending from near Edmond to 3 miles north of Pink to 6 miles west
of Byng, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oklahoma City, Norman, southeastern Edmond, Moore, Midwest City,
Shawnee, Del City, Ada, Tecumseh, Choctaw, Noble, Harrah,
Slaughterville, McLoud, Spencer, Nichols Hills, Jones, Nicoma Park,
Pink and Stratford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3464 9693 3464 9697 3507 9734 3554 9754
3572 9719 3572 9714 3575 9714 3579 9707
3543 9682 3483 9653
TIME...MOT...LOC 0230Z 216DEG 40KT 3565 9727 3531 9713 3486 9678
HAIL...<.75IN
WIND...60MPH
$$
30049
WWUS54 KOUN 270241
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
841 PM CST WED DEC 26 2018
OKC027-049-081-087-109-123-125-133-270250-
/O.EXP.KOUN.SV.W.0613.000000T0000Z-181227T0245Z/
Garvin OK-Seminole OK-Oklahoma OK-Lincoln OK-Cleveland OK-
Pontotoc OK-Pottawatomie OK-McClain OK-
841 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARVIN...
SOUTHWESTERN SEMINOLE...EASTERN OKLAHOMA...SOUTHWESTERN LINCOLN...
CLEVELAND...NORTHWESTERN PONTOTOC...POTTAWATOMIE AND SOUTHEASTERN
MCCLAIN COUNTIES WILL EXPIRE AT 845 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms from near Shawnee
north through eastern Oklahoma county.
LAT...LON 3464 9693 3464 9697 3507 9734 3554 9754
3572 9719 3572 9714 3575 9714 3579 9707
3543 9682 3483 9653
TIME...MOT...LOC 0240Z 263DEG 38KT 3574 9715 3542 9711 3516 9705
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 4:38 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 26, 4:38 PM CST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 438 PM CST Wed Dec 26 2018 .DISCUSSION... The December 27-28 00 UTC TAF discussion for KOKC, KOUN, KSPS, KLAW, KCSM, KWWR, and KPNC follows: && .AVIATION... Visibility and/or ceiling restrictions are expected to persist the next few hours before improving from west to east as a line of showers and thunderstorms move across the area this evening. The line of thunderstorms will have the potential for gusty and chaotic winds. Behind this line of thunderstorms, a transition to VFR conditions is expected. Stratus may wrap back around across west central and northwest Oklahoma tomorrow morning into the afternoon. There is a chance the stratus may impact terminals as far south as KOKC/KOUN. Otherwise, winds will become gusty and veer to the west and then northwest during the day tomorrow. Mahale && .PREV DISCUSSION... /issued 318 PM CST Wed Dec 26 2018/ DISCUSSION... A large storm system will bring widespread rain, some heavy, and scattered thunderstorms to Oklahoma and north Texas this evening, ending late tonight (after midnight) in our southeastern counties. Short-term models are in good agreement that a line of thunderstorms will develop over west Texas (roughly where there is currently the appearance of a developing line), then move swiftly east across our forecast area late this afternoon into this evening. Prior to the arrival (and subsequent departure) of this line, prolonged moderate to heavy rainfall will result in a few areas of localized flooding. The flooding risk will mainly be across south-central and central Oklahoma, along with immediately- surrounding areas. After the departure of the rain overnight, there will be a few hours of clearing, followed by some cloud cover as the upper low moves across northwest Oklahoma and Kansas. We can't rule out a few showers in northwest Oklahoma, but the probability of measurable precipitation is quite low. Another upper-level system approaches Oklahoma and vicinity Friday night and Saturday. This system may generate some snow across much of Oklahoma, although with limited moisture and a weakening upper-level circulation, amounts should be light. We will, of course, need to keep an eye on this system in case anything significant changes. Other than the precipitation, the next seven days will generally feature below-average temperatures, which will be a noticable change compared to the recent mild weather. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 51 27 39 / 100 0 0 0 Hobart OK 40 49 26 40 / 100 0 0 0 Wichita Falls TX 46 54 30 43 / 100 0 0 0 Gage OK 33 42 21 36 / 90 10 0 0 Ponca City OK 48 52 25 38 / 100 10 0 0 Durant OK 52 61 32 46 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/10/10
Hazardous weather outlook, Dec 26, 11:23 AM CST, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1123 AM CST Wed Dec 26 2018 OKZ004>048-050>052-TXZ083>090-271730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1123 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible across portions of western, central, and southern Oklahoma, and all of western north Texas this afternoon and evening. Location... The Slight Risk is along and south of a line from Hollis and Mangum, to Lawton and Duncan, to Ardmore and Durant Oklahoma. This includes all of western north Texas. A Marginal Risk is north of the slight risk and south of a line from Woodward and Kingfisher, to Guthrie and Chandler Oklahoma. This includes the Oklahoma City Metro, Clinton, and Ada. Timing... The most likely time for severe storms will be from 2 pm to Midnight, but some strong to marginally severe storms are possible through early afternoon. Impacts... Hail up to the size of quarters. Wind gusts up to 60 mph. There is a low potential for a tornado across portions of north Texas with a very low tornado potential further north across southern and central Oklahoma. Locally heavy rainfall and flooding. Discussion... Showers and thunderstorms will continue to move across the area through tonight. Some of the storms through early this afternoon could become strong to marginally severe with gusty winds, small hail, and heavy rain the main concerns. The highest potential for severe storms will be later this afternoon and this evening across the risk areas. A squall line could develop and move across the area during this time. Hail and strong winds will be the main concerns. However, a tornado or two can not be ruled out. The potential for severe storms will decrease overnight but thunderstorms will remain possible through early Thursday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy Rain... Locally heavy rainfall will also be a concern across portions of Oklahoma and north Texas through early Thursday morning. Flooding could occur in some of these locations, especially in poorly drained low-lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Winter Weather... There is a chance of light snow across most of Oklahoma, and western north Texas early Saturday morning through Saturday evening. Some locations across western and northwestern Oklahoma could receive one to two inches of snowfall accumulation. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Dec 26, 6:30 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST WICHITA FALLS 33.89N 98.51W
12/26/2018 M64 MPH WICHITA TX ASOS
ASOS MEASUREMENT
&&
ZWINKLocal storm report, Dec 26, 6:35 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG WICHITA FALLS 33.89N 98.51W
12/26/2018 WICHITA TX TRAINED SPOTTER
POWER OUTAGES ACROSS LARGE PORTIONS OF NORTHERN WICHITA
FALLS
&&
ZWINKLocal storm report, Dec 26, 6:37 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST HOBART 35.03N 99.09W
12/26/2018 M69 MPH KIOWA OK ASOS
ASOS MEASUREMENT
&&
ZWINKLocal storm report, Dec 26, 6:55 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG LAWTON 34.60N 98.42W
12/26/2018 COMANCHE OK BROADCAST MEDIA
POWER OUTAGES ON THE WEST SIDE OF LAWTON
&&
ZWINKLocal storm report, Dec 26, 7:13 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 4 SE LAWTON 34.56N 98.37W
12/26/2018 M62 MPH COMANCHE OK AMATEUR RADIO
MEASURED AT SE 60TH AND WOODLAWN IN SE LAWTON
&&
ZWINKSpecial weather statement, Dec 26, 7:17 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
717 PM CST WED DEC 26 2018
OKZ015>018-023-024-027-270145-
Grady OK-Kingfisher OK-Canadian OK-Dewey OK-Caddo OK-Custer OK-
Blaine OK-
717 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern
Kingfisher...western Canadian...southeastern Dewey...central Caddo...
northeastern Custer and southern Blaine Counties Until 745 PM CST....
AT 716 PM CST, strong thunderstorms were along a line extending from
near Thomas to 3 miles northwest of Lookeba to near Anadarko, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3600 9833 3560 9792 3524 9787 3498 9841
3536 9855 3576 9886
TIME...MOT...LOC 0116Z 246DEG 42KT 3574 9872 3541 9840 3508 9828
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:23 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Comanche, Custer, Dewey, Greer and 5 more | 52 min |
| Dec 26, 6:38 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Stephens and 1 more | 52 min |
| Dec 26, 7:17 PM CST | Special Weather Statement | OUN | Blaine, Caddo, Canadian | 28 min |
| Dec 26, 7:25 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Carter, Garvin, Grady, Jefferson and 4 more | 35 min |
| Dec 26, 7:58 PM CST | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 32 min |
| Dec 26, 8:00 PM CST | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 30 min |
| Dec 26, 8:19 PM CST | Areal Flood Advisory | OUN | Cleveland | 116 min |
| Dec 26, 8:40 PM CST | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Pottawatomie, Seminole | 50 min |
| Dec 26, 9:01 PM CST | Special Weather Statement | OUN | Lincoln, Payne | 29 min |
| Dec 26, 9:32 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 31 min |
| Dec 26, 9:41 PM CST | River Flood Warning | OUN | Grady | 3 hr |
| Dec 27, 1:02 AM CST | River Flood Warning | OUN | Atoka | 64 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.